Topologies of Nodal Sets of Random Band-Limited Functions

Peter Sarnak, Igor Wigman

Research output: Contribution to journalArticlepeer-review

11 Scopus citations

Abstract

It is shown that the topologies and nestings of the zero and nodal sets of random (Gaussian) band-limited functions have universal laws of distribution. Qualitative features of the supports of these distributions are determined. In particular, the results apply to random monochromatic waves and to random real algebraic hypersurfaces in projective space.

Original languageEnglish (US)
Pages (from-to)275-342
Number of pages68
JournalCommunications on Pure and Applied Mathematics
Volume72
Issue number2
DOIs
StatePublished - Feb 1 2019

All Science Journal Classification (ASJC) codes

  • Mathematics(all)
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Topologies of Nodal Sets of Random Band-Limited Functions'. Together they form a unique fingerprint.

Cite this